Achiral 1-Cusped Hyperbolic 3-Manifolds Not Coming from Amphicheiral Null-homologous Knot Complements

K. Ichihara, I. D. Jong, Kouki Taniyama

    Research output: Contribution to journalArticle

    Abstract

    It is experimentally known that achiral hyperbolic 3-manifolds are quite sporadic at least among those with small volume, while we can find plenty of them as amphicheiral knot complements in the 3-sphere. In this paper, we show that there exist infinitely many achiral 1-cusped hyperbolic 3- manifolds not homeomorphic to any amphicheiral null-homologous knot complement in any closed achiral 3-manifold.

    Original languageEnglish
    Pages (from-to)1353-1361
    Number of pages9
    JournalLobachevskii Journal of Mathematics
    Volume39
    Issue number9
    DOIs
    Publication statusPublished - 2018 Nov 1

    Fingerprint

    Hyperbolic 3-manifold
    Knot
    Null
    Complement
    Homeomorphic
    Closed

    Keywords

    • achiral hyperbolic 3-manifold
    • Amphicheiral knot
    • banding
    • chirally cosmetic filling
    • chirally cosmetic surgery

    ASJC Scopus subject areas

    • Mathematics(all)

    Cite this

    Achiral 1-Cusped Hyperbolic 3-Manifolds Not Coming from Amphicheiral Null-homologous Knot Complements. / Ichihara, K.; Jong, I. D.; Taniyama, Kouki.

    In: Lobachevskii Journal of Mathematics, Vol. 39, No. 9, 01.11.2018, p. 1353-1361.

    Research output: Contribution to journalArticle

    @article{72e10d4ae8414a3cab400cf5cc009312,
    title = "Achiral 1-Cusped Hyperbolic 3-Manifolds Not Coming from Amphicheiral Null-homologous Knot Complements",
    abstract = "It is experimentally known that achiral hyperbolic 3-manifolds are quite sporadic at least among those with small volume, while we can find plenty of them as amphicheiral knot complements in the 3-sphere. In this paper, we show that there exist infinitely many achiral 1-cusped hyperbolic 3- manifolds not homeomorphic to any amphicheiral null-homologous knot complement in any closed achiral 3-manifold.",
    keywords = "achiral hyperbolic 3-manifold, Amphicheiral knot, banding, chirally cosmetic filling, chirally cosmetic surgery",
    author = "K. Ichihara and Jong, {I. D.} and Kouki Taniyama",
    year = "2018",
    month = "11",
    day = "1",
    doi = "10.1134/S199508021809038X",
    language = "English",
    volume = "39",
    pages = "1353--1361",
    journal = "Lobachevskii Journal of Mathematics",
    issn = "1995-0802",
    publisher = "Kazanskii Gosudarstvennyi Universitet/Kazan State University",
    number = "9",

    }

    TY - JOUR

    T1 - Achiral 1-Cusped Hyperbolic 3-Manifolds Not Coming from Amphicheiral Null-homologous Knot Complements

    AU - Ichihara, K.

    AU - Jong, I. D.

    AU - Taniyama, Kouki

    PY - 2018/11/1

    Y1 - 2018/11/1

    N2 - It is experimentally known that achiral hyperbolic 3-manifolds are quite sporadic at least among those with small volume, while we can find plenty of them as amphicheiral knot complements in the 3-sphere. In this paper, we show that there exist infinitely many achiral 1-cusped hyperbolic 3- manifolds not homeomorphic to any amphicheiral null-homologous knot complement in any closed achiral 3-manifold.

    AB - It is experimentally known that achiral hyperbolic 3-manifolds are quite sporadic at least among those with small volume, while we can find plenty of them as amphicheiral knot complements in the 3-sphere. In this paper, we show that there exist infinitely many achiral 1-cusped hyperbolic 3- manifolds not homeomorphic to any amphicheiral null-homologous knot complement in any closed achiral 3-manifold.

    KW - achiral hyperbolic 3-manifold

    KW - Amphicheiral knot

    KW - banding

    KW - chirally cosmetic filling

    KW - chirally cosmetic surgery

    UR - http://www.scopus.com/inward/record.url?scp=85059743926&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=85059743926&partnerID=8YFLogxK

    U2 - 10.1134/S199508021809038X

    DO - 10.1134/S199508021809038X

    M3 - Article

    VL - 39

    SP - 1353

    EP - 1361

    JO - Lobachevskii Journal of Mathematics

    JF - Lobachevskii Journal of Mathematics

    SN - 1995-0802

    IS - 9

    ER -